MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number BNI35FJCT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 08/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device investigation details: information received indicates that the device is not available for return, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device number (b)(4) and no internal actions related to the complaint was found during the review.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a 55-year-old male patient born on (b)(6) 1947, underwent a left ischemic ventricular tachycardia (isvt - left) ablation procedure with a thermocool® sf nav bi-directional catheter and the patient suffered cardiac tamponade requiring pericardiocentesis, surgical intervention and prolonged hospitalization.It was reported that the patient suffered a pericardial effusion.Towards the end of the case the patients¿ blood pressure dropped.The intracardiac echocardiography (ice) catheter was used to confirm a pericardial effusion.A pericardiocentesis was performed and about 2 liters of fluid was removed from the pericardial space and transfused back into the patient.The patient stabilized for a time, but the pressure dropped again.The patient was taken to the operating room (or).Caller stated that a max of 30 watts was used during the procedure and total ablation time was 20 min 16 seconds.Catheter irrigation was run per the catheter instruction for use (ifu) guidelines.No further information was available at the time of the call.Additional information received indicated the bwi representative consultant didn¿t get the physician opinion post procedure since the doctor went to the surgery room with patient.They waited for 2 hours after the patient was wheeled out from the ep procedure room, and physician didn¿t come back.The next day the bwi representative was informed by staff that the patient had open heart surgery to repair the effusion and was slowly recovering.The patient required extended hospitalization because of the adverse event.The patient had stayed almost a week after open heart surgery.Other relevant history includes implantable cardioverter defibrillators (icd) device to prevent vt.A smartablate generator was used in the event.No transeptal was done during the procedure.No steam pop was heard during the procedure.An irrigated catheter was used in the event.The default flow setting was use during the procedure.Correct catheter settings were selected on the smartablate generator for the procedure.The communication between the pump and ablation system was working and correct irrigation was delivered during the procedure.No error messages were seen during the procedure.

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15480705
Report Number2029046-2022-02305
Device Sequence Number14857976
Product Code LPB
UDI-Device Identifier10846835003260
UDI-Public10846835003260
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberBNI35FJCT
Device Catalogue NumberBNI35FJCT
Device Lot Number30729149L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2022
Initial Report FDA Received Date09/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTABLATE GENERATOR KIT-US; UNKNOWN ICE CATHETER; UNKNOWN PUMP
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age55 YR
Patient SexMale